Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 34, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 22, 2013, 5:41 PM EDT for Ashland County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2013, 5:41 PM EDT (21:41 UTC)
- Expired
- May 22, 2013, 6:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 73 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254
WUUS51 KCLE 222141
SVRCLE
OHC005-222245-
/O.NEW.KCLE.SV.W.0034.130522T2141Z-130522T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 645 PM EDT
* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF ASHLAND...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAVANNAH...
POLK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4067 8234 4072 8234 4073 8238 4081 8239
4082 8242 4099 8242 4100 8244 4106 8243
4106 8217 4099 8218 4099 8213 4084 8212
4063 8227
TIME...MOT...LOC 2141Z 218DEG 44KT 4085 8239
$$
LOMBARDY2 follow-up statements
573
WWUS51 KCLE 222156
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
556 PM EDT WED MAY 22 2013
OHC005-222245-
/O.CON.KCLE.SV.W.0034.000000T0000Z-130522T2245Z/
ASHLAND OH-
556 PM EDT WED MAY 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN ASHLAND COUNTY...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SAVANNAH...OR 8 MILES NORTH OF ASHLAND...MOVING NORTHEAST AT 50
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
LAT...LON 4089 8231 4099 8242 4100 8244 4106 8243
4106 8217 4099 8218 4099 8213 4085 8212
4084 8213
TIME...MOT...LOC 2156Z 218DEG 44KT 4100 8228
$$
YEAGER031
WWUS51 KCLE 222204
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
604 PM EDT WED MAY 22 2013
OHC005-222214-
/O.CAN.KCLE.SV.W.0034.000000T0000Z-130522T2245Z/
ASHLAND OH-
604 PM EDT WED MAY 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ASHLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4089 8231 4099 8242 4100 8244 4106 8243
4106 8217 4099 8218 4099 8213 4085 8212
4084 8213
TIME...MOT...LOC 2204Z 218DEG 44KT 4108 8220
$$
YEAGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:17 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 22, 3:17 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 317 PM EDT WED MAY 22 2013 .SYNOPSIS... AN AREA OF ELONGATED LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL MOVE NORTHEAST INTO QUEBEC THURSDAY MORNING. A COLD FRONT TRAILING THIS LOW WILL SWEEP EAST ACROSS THE LOCAL AREA EARLY THURSDAY. A SECONDARY COLD FRONT WILL FOLLOW THURSDAY EVENING. AN AREA OF CANADIAN HIGH PRESSURE WILL THEN BUILD OVER THE REGION FROM THE NORTH THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A WATCH BOX IS ALREADY OUT FOR THE EASTERN END OF THE AREA WHERE SUNSHINE EARLIER HAS PUSHED TEMPS INTO THE MIDDLE 80S. SOME CONVECTION IS ALREADY FIRING AND IT APPEARS THE MAIN ACTIVITY COULD BE ALONG AND EAST OF THE OH/PA BORDER. DECENT SPEED SHEAR AND INSTABILITY EXISTS IN THIS AREA. GIVEN MID LEVEL WIND SPEEDS OF AROUND 40 KNOTS STORMS SHOULD MOVE AT A DECENT CLIP TODAY. AM NOT SURE IF THERE IS ENOUGH CAPE FOR HAIL TODAY SO WINDS WILL BE THE PRIMARY THREAT. WILL GO WITH LIKELY POPS IN THE EAST AND SCATTERED WORDING IN THE WEST. MORE CONVECTION IS FIRING TO THE WEST OF THE AREA UNDER AN AREA OF PERSISTENT CLOUDS. TEMPS AND INSTABILITY ARE MUCH LESS IN THAT AREA AND NOT ANTICIPATING MUCH IF ANY SEVERE WEATHER WEST OF I-71. WILL TAPER PRECIP CHANCES DOWN AFTER MIDNIGHT AND ALSO REMOVE THE MENTION OF THUNDER. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... A COLD FRONT WILL SETTLE ACROSS THE AREA ON THURSDAY USHERING IN A DISTINCT AIRMASS CHANGE. WRAP AROUND MOISTURE BEHIND THE FRONT WILL LEAD TO WIDESPREAD SHOWERS DEVELOPING. WILL NEED 70 PERCENT OR HIGHER POPS ALL AREAS BY MIDDAY. DRYING WILL OCCUR BEHIND A SECONDARY FRONT LATE IN THE DAY AND MOST OF THE AREA SHOULD SEE CLEARING TOMORROW NIGHT. SOME SHOWERS COULD LINGER IN THE EAST INTO THURSDAY EVENING. AFTER THAT THE REMAINDER OF THE PERIOD WILL BE DRY. THE AIRMASS SET TO SETTLE OVER THE AREA FOR THE WEEKEND WILL BE VERY COLD WITH 850 MB TEMPS DOWN TO AROUND ZERO. IF WINDS LESSEN AS EXPECTED...WE MAY HAVE TO CONTEND WITH SOME FRONT...ESPECIALLY ACROSS THE EAST. NO MENTION YET BUT HAVE GOT LOW TEMPS DOWN INTO THE MIDDLE 3OS BOTH FRIDAY AND SATURDAY NIGHTS. HIGH TEMPS WILL STRUGGLE INTO THE 60S THE NEXT COUPLE OF DAYS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... UPPER LEVEL PATTERN TRENDING TOWARD AMPLIFICATION OF THE UPPER LEVEL RIDGE INTO THE CENTRAL UNITED STATES BY SUNDAY. THIS WILL CAUSE TROUGH OVER THE EASTERN SEABOARD TO LIFT NORTHEAST AWAY FROM THE REGION. AS UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE CENTER BUILDS OVER THE REGION BY MONDAY MORNING...EXPECTING CLEARING SKIES AND GOOD RADIATIONAL COOLING TO TAKE PLACE...ESPECIALLY EAST. THIS WILL LIKELY BRING A RETURN THREAT FOR SOME FROST OVER THOSE AREAS. WARM AIR ADVECTION SHOULD START TO TAKE PLACE OVER THE WEST HALF OF THE AREA ENOUGH TO PREVENT FROST FROM DEVELOPING. WILL MENTION PATCHY FROST POSSIBLE IN THE EASTERN PORTIONS OF THE AREA AS TEMPERATURES DIP INTO THE MIDDLE 30S BY MONDAY MORNING. GOOD NEWS ON THE HORIZON WILL BE THE LARGE BROAD RIDGE THAT DEVELOPS OVER THE EASTERN TWO THIRDS OF THE UNITED STATES BY WEDNESDAY. THIS WILL SET UP A SURFACE BERMUDA HIGH PRESSURE ALLOWING FOR A WARM SOUTH TO SOUTHWEST FLOW TO DEVELOP INTO THE MIDDLE OF THE WEEK. THIS MEANS WE COULD SEE OUR FIRST POTENTIAL STRETCH OF VERY WARM AND MUGGY AIR. UNTIL THEN...A MASSIVE WARM UP IS IN STORE FOR THE MIDDLE OF NEXT WEEK. LATEST MODEL RUNS CONSISTENT IN POTENTIAL FOR SEVERE WEATHER NEXT WEDNESDAY NIGHT. WILL HAVE TO CONTINUE TO SEE IF THE MODELS REMAIN CONSISTENT THROUGH THE NEXT SEVEN DAYS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VERY COMPLICATED FORECAST AT THIS TIME. A LOT OF CLOUDS OVER THE WESTERN HALF OF THE FORECAST AREA KEEPING ATMOSPHERE RATHER QUIET AND KEEPING TEMPERATURES IN THE 70S. HOWEVER...THE EAST HALF HAS ABUNDANT SUNSHINE ALLOWING TEMPERATURES TO SOAR INTO THE MIDDLE 80S. THE WARMER TEMPERATURES IN THE EAST WILL CONTINUE TO CAUSE DESTABILIZATION AND POTENTIALLY THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WILL NOT MENTION SEVERE POTENTIAL RIGHT NOW IN THE TAFS AS MODELS ARE HINTING AT SUPPRESSING ACTIVITY UNTIL LATER TONIGHT. IN THE WEST...SINCE INSTABILITY IS WEAKENED BY THE CLOUDS WILL ONLY MENTION SHOWERS. CEILINGS AND VISIBILITIES DIMINISH OVERNIGHT AS LOW PRESSURE SYSTEM MOVES EAST TOWARD THE REGION WITH THE ASSOCIATED COLD FRONT. SOME MINIMAL IMPROVEMENT EXPECTED DURING THE MORNING HOURS TOMORROW BUT NOT BEFORE SHOWERS MOVE EAST AND OUT OF THE AREA. .OUTLOOK...NON VFR THURSDAY NIGHT AND FRIDAY MORNING. && .MARINE... WINDS WILL BE FROM THE SOUTHWEST THROUGH TONIGHT AS LOW PRESSURE PASSES JUST NORTH OF THE LAKE. COLD FRONT WILL SHIFT EAST INTO THE REGION THURSDAY AND CAUSE WINDS TO BECOME NORTHERLY BY THURSDAY AFTERNOON. THIS WILL IN TURN CAUSE SMALL CRAFT ADVISORY FLAGS TO FLY. I ANTICIPATE SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THROUGH FRIDAY WHEN WINDS FINALLY DIMINISH AND GO LIGHT NORTHWEST. A BIT OF AN INCREASE IN THE NORTH TO NORTHEAST WINDS TILL TAKE PLACE SATURDAY AFTERNOON INTO SATURDAY NIGHT AND THEN DIMINISH ONCE AGAIN FOR SUNDAY INTO MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, May 22, 3:21 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 321 PM EDT WED MAY 22 2013 LEZ061-142>149-162>169-OHZ003-006>012-017>021-027>031-036>038-047- 231930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION-MORROW- HOLMES-KNOX- 321 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AND EVENING. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE. THE GREATEST THREAT WILL BE FROM DAMAGING WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ013-014-022-023-032-033-089-PAZ001>003-231930- GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 321 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:15 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.